Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 111, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 20, 2005, 1:02 AM CDT for Clay County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2005, 1:02 AM CDT (06:02 UTC)
- Expired
- May 20, 2005, 1:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Clay County, TN
The radar
The Nashville radar (KOHX), 99 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 9:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 200602 SVROHX TNC027-200630- /O.NEW.KOHX.SV.W.0111.050520T0602Z-050520T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 102 AM CDT FRI MAY 20 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CELINA * UNTIL 130 AM CDT * AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF CELINA...OR ABOUT 8 MILES SOUTH OF TOMPKINSVILLE...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CELINA BY 120 AM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3668 8571 3651 8573 3646 8530 3668 8528 $$ JAO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:15 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 19, 9:15 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 PM CDT THU MAY 19 2005 .UPDATE... CONVECTION OVER SW KY MOVING ESE...AND WILL LIKELY CLIP OUR NORTHERN COUNTIES. TWO NEW SEVERE TSTM BOXES JUST ISSUED...REPLACING PREVIOUS. ONLY NORTHERN COUNTIES INCLUDED...ESSENTIALY I40 N. NEW ZONES OUT. && .OHX WATCHES/WARNINGS/ADVISORIES... SEVERE TSTM WATCH NORTHERN MIDDLE TN TIL 2 AM CDT. && MAG
Hazardous weather outlook, May 19, 5:30 AM CDT, 19 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 19 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-2011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE CENTER AND ITS ASSOCIATED COLD FRONT ARE EXPECTED TO MOVE SOUTHEASTWARD TOWARD THE MIDSTATE THROUGH TONIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A FEW THUNDERSTORMS...MAINLY IN THE EXTREME WEST AND NORTHWEST SECTIONS OF THE MIDSTATE...MAY CONTAIN DAMAGING WINDS OR HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL PASS THE MIDSTATE ON FRIDAY AND CONTINUE MOVING SOUTHWARD ON FRIDAY NIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS...TAPERING OFF FRIDAY NIGHT. HIGH PRESSURE WILL PUSH INTO THE AREA ON SATURDAY AND SUNDAY. ANOTHER COOL FRONT WILL PUSH THROUGH THE AREA SUNDAY NIGHT WITH A SLIGHT CHANCE OF SHOWERS. NO SIGNIFICANT WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT. JLM
In the hours before
Special weather statement, May 19, 7:47 PM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 747 PM CDT THU MAY 19 2005 TNZ007>009-029-200145- MACON-ROBERTSON-SUMNER-TROUSDALE- 747 PM CDT THU MAY 19 2005 STRONG TO SEVERE THUNDERSTORMS WERE MOVING ACROSS CHRISTIAN AND TODD COUNTIES OF KY AT 740 PM. AS THESE STORMS CONTINUE TO MOVE JUST SOUTH OF DUE EAST AT ABOUT 30 MPH...THERE IS A RISK THAT THESE STORMS COULD MOVE INTO PORTIONS OF NORTHERN MIDDLE TN OVER THE NEXT FEW HOURS. AT THIS TIME...AREAS FROM ROBERTSON COUNTY EASTWARD TO MACON COUNTY STAND THE BEST CHANCE OF GETTING HIT BY THESE DANGEROUS STORMS. STAY TUNED FOR FURTHER UPDATES. 21
Local storm report, May 19, 11:07 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1107 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 9 W LAFAYETTE 36.52N 86.19W
05/19/2005 MACON TN LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TREES DOWN IN THE WESTERN PART
OF THE COUNTY. A TRANSFORMER WAS KNOCKED OUT.
&&
ORCHANIANSpecial weather statement, May 20, 12:11 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1211 AM CDT FRI MAY 20 2005 TNZ032-033-200540- OVERTON-PUTNAM- 1211 AM CDT FRI MAY 20 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT... STRONG THUNDERSTORMS CONTAINING PEA SIZE HAIL AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED THROUGH CENTRAL AND EASTERN PUTNAM COUNTY AND SOUTHERN OVERTON COUNTY THROUGH 1240 AM. THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 30 MPH. END/ORCHANIAN
Special weather statement, May 20, 12:55 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1255 AM CDT FRI MAY 20 2005 TNZ066-200615- CUMBERLAND- 1255 AM CDT FRI MAY 20 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT... STRONG THUNDERSTORMS CONTAINING PEA SIZE HAIL AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED THROUGH CENTRAL AND SOUTHERN CUMBERLAND COUNTY THROUGH 1:15 AM CDT. LOCALLY HEAVY RAINS OF ABOUT THREE QUARTERS OF AN INCH PER HOUR CAN ALSO OCCUR. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROAD WAYS TO AVOID HYDROPLANING. THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 35 MPH. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 29 min |
| May 19, 10:33 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 27 min |
| May 19, 10:47 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 28 min |
| May 19, 11:12 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 33 min |
| May 19, 11:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 28 min |
| May 20, 2:27 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 33 min |
| May 20, 5:11 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 34 min |
| May 20, 5:36 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 24 min |
| May 20, 6:27 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.